About 6 weeks ago I went from 20mg of Paxil to 10mg. I was fine until about a week ago I got increased anxiety and my mind kept thinking weird thoughts and images. Now I just feel sad all the time and my appetite is almost nonexistent. Could this be from going down? Would it take 6 weeks to effect me? Will going back up to 20 help?
Yes, but it will take a bit of time. Why did you decrease it? These pills don't cure, they take care of symptoms and when we decrease or stop them the symptoms come back. You felt good because you were on the med.
Normally I would say a slight reduction in Paxil would not cause increased anxiety. In this case, however, 10 mg. is not a therapeutic dose and your symptoms could indeed come back. I am surprised that the Klonapin didn't help you at night even at the low dose. Since it is a controlled substance you are probably better off without it.
Yes definitely, Paxil is one of the stronger medications because it not only treats depression but anxiety and panic. I know some people take it for other psychological areas as well. If you want to go off of Paxil you will need to stay the course and let it fully detox from your body. There are many alternative natural things you can supplement with to help you through this and even stay on for support. If you just wanted to see if a lower dose was okay then this may show your body responds better to the 20mg and or is already just used to that level. Even when the doctors say its all out of your system many say "nope I'm still having withdrawal symptoms" everyone is unique. The biggest side affect I felt was anxiety and vertigo. Do you know a Naturopath or Herbalist in your area? Many natural forms of medicine are just as strong or stronger than pharmaceuticals and won't harm your body in any way.
If you need however I don't want too add meds but sometimes Zanax is great for helping the anxiety while going off depression meds. Stay strong, your right were you are supposed to be at this moment. I really live the saying this to shall pass.
Did your doc bring you down from 20 to 10? If not that a mistake... You will feel bad when u decrease your own meds if the doc is not trying to cut you down, he/she will put you on something else so that you want feel bad. I would go back to 20 and stay there until the doc take you off the med. Also you should talk with your doc about what you did... I thing that would be best if you want to decrease your meds. Best regards. Bamboos,
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.